Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 49, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 7:19 PM CDT for Lucas County, Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 7:19 PM CDT (00:19 UTC)
- Expired
- Jul 7, 2010, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Lucas County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:33 PM CDT | FLASH FLOOD | Chariton, IA | YORK STREET WASHED OUT AND CLOSED NEAR 400 BLOCK...WIDESPREAD BASEMENT FLOODING |
| Jul 7, 8:10 PM CDT | FLASH FLOOD | Chariton, IA | 4TH STREET CLOSED...YORK STREET WASHED OUT AND CLOSED NEAR 400 BLOCK...WIDESPREAD BASEMENT FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
608 WGUS53 KDMX 080019 FFWDMX IAC117-080330- /O.NEW.KDMX.FF.W.0049.100708T0019Z-100708T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 719 PM CDT WED JUL 7 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 1030 PM CDT * AT 717 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ACROSS THE WARNED AREA. ROADS WERE FLOODED IN CHARITON WITH MAN HOLE COVERS BLOWN OFF. DOPPLER RADAR SHOWS THAT THE HEAVIEST RAIN WAS MOVING OUT OF THE AREA...BUT FLASH FLOODING WILL LIKELY CONTINUE THROUGH THE EVENING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARITON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310 $$ BEITLICH
3 follow-up statements
577 WGUS73 KDMX 080129 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 829 PM CDT WED JUL 7 2010 IAC117-080330- /O.CON.KDMX.FF.W.0049.000000T0000Z-100708T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS IA- 829 PM CDT WED JUL 7 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCAS COUNTY UNTIL 1030 PM CDT... AT 827 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN CHARITON. FOURTH STREET WAS CLOSED...YORK STREET WAS WASHED OUT NEAR THE 400 BLOCK...AND SEVERAL BASEMENTS WERE FLOODED. LIGHT RAIN WILL CONTINUE FOR THE NEXT HOUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... CHARITON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310 $$ BEITLICH
767 WGUS73 KDMX 080228 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 928 PM CDT WED JUL 7 2010 IAC117-080330- /O.CON.KDMX.FF.W.0049.000000T0000Z-100708T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS IA- 928 PM CDT WED JUL 7 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCAS COUNTY UNTIL 1030 PM CDT... AT 925 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN LUCAS COUNTY NEAR CHARITON. YORK STREET WAS WASHED OUT NEAR THE 400 BLOCK...AND FOURTH STREET ALSO REMAINED CLOSED. ADDITIONAL RAINFALL IS STILL POSSIBLE TONIGHT. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...CHARITON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310 $$ BEITLICH
652 WGUS73 KDMX 080326 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1026 PM CDT WED JUL 7 2010 IAC117-080337- /O.EXP.KDMX.FF.W.0049.000000T0000Z-100708T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LUCAS IA- 1026 PM CDT WED JUL 7 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN LUCAS COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM CDT... THIS FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING. IN CHARITON...FOURTH STREET AND THE 400 BLOCK OF YORK STREET WILL REMAIN CLOSED OVERNIGHT. ALSO...ADDITIONAL RAINFALL IS STILL POSSIBLE. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310 $$ BEITLICH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:30 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 7, 6:30 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 630 PM CDT WED JUL 7 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN CONCERN FOR TONIGHT/S FORECAST IS THE SLOW MOVING COLD FRONT CURRENTLY STRETCHING FROM ESTHERVILLE TO STORM LAKE. THIS FRONT WILL TAKE ALL NIGHT TO WORK THROUGH THE CWA AND CURRENT QPE IS 2-3 INCHES PER HOUR. THAT WILL BE A LOT OF WATER ONCE AGAIN OVER THE CWA. CURRENT FF.A LOOKS TO BE GOOD POSITION WISE BUT I WILL NEED TO EXTEND THE TIME OF THE WATCH OVER THE FAR SOUTHEAST DUE TO THE SLOW MOVING NATURE OF THE FRONT. FLASH FLOOD GUIDANCE FOR THE NW IS CONSIDERABLY HIGHER THAN THE REST OF THE CWA AND WHILE WE WILL BE PUSHING THOSE LIMITS...WE WILL FOR SURE BE OVER THE 1-2 INCH GUIDANCE AMOUNTS ELSEWHERE. THE FRONT WILL BE IN FAR SE IA BY DAY BREAK AND WHILE SOME LINGERING SHOWERS MAY OCCUR BEHIND THE FRONT THE HEAVY RAIN WILL BE DONE. AHEAD OF THE FRONT...THERE WILL BE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND THOSE WILL NEED TO BE WATCHED FOR HEAVY RAIN POTENTIAL BUT THEY APPEAR TO BE MORE TRANSITORY IN NATURE AND ARE WEAKER THAN THOSE SHOWERS AND STORMS ALONG THE FRONT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/...A COUPLE OF CONCERNS WITH THE EXTENDED PERIOD. FIRST IS WITH LINGERING POPS ACROSS THE SOUTHEAST THROUGH THURSDAY MORNING BEFORE THE COLD FRONT FINALLY CLEARS THE STATE. NEXT ISSUE IS WITH TROUGH OF LOW PRESSURE ENTERING THE REGION BY SUNDAY INTO MONDAY. MODELS ARE NOT IN GOOD AGREEMENT WITH PLACEMENT AND TIMING OF QPF...WITH GFS SLIGHTLY FASTER THAN THE ECMWF. THURSDAY...COLD FRONT LOOKS TO CLEAR THE SOUTHEAST BY 18Z THURSDAY AS IT LOOKS TO FINALLY GET SOME PUSH BY THE SURFACE HIGH PRESSURE. NAM SEEMS TO BE SLIGHTLY FASTER THAN THE GFS AND THINKING WITH HOW SLOW THIS COLD HAS MOVED TODAY LEANED TOWARDS THE GFS ON THURSDAY. FRONTOGENETICAL FORCING CONTINUES THROUGH THE MORNING HOURS THURSDAY AND PW VALUES STILL RANGE AROUND 2 INCHES. WARM CLOUD TOPS RANGE UP TO 14 KFT AND BUFR SOUNDINGS REMAIN DEEPLY SATURATED NEAR OTM THROUGH 15Z. HEAVY RAIN THREAT MAIN CONCERN OVER THE SOUTHEAST DURING THE MID MORNING HOURS. FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGE BUILD INTO THE STATE AND PROVIDE A MUCH DRIER AIR MASS. DEW POINTS LOOK TO DROP AT LEAST 15 DEGREES FROM TODAY/S AIR MASS AND WILL ALLOW FOR A COUPLE OF DRY DAYS. SUNDAY THROUGH WEDNESDAY...MODELS ARE NOT IN GOOD AGREEMENT WITH UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT TO AFFECT THE CWA EARLY NEXT WEEK. KEPT WITH MENTION OF POPS SUNDAY NIGHT INTO TUESDAY WITH THE POTENTIAL OF COLD FRONT STALLING OUT ACROSS THE STATE AGAIN. UPPER LOW APPEARS TO BE FAIRLY STRONG WITH DECENT DYNAMICS AVAILABLE...WITH GOOD CAPE VALUES AND SHEAR AVAILABLE ON SUNDAY AFTERNOON ACROSS THE WEST. HIGH PRESSURE WILL BUILD INTO THE REGION BY THE MIDDLE OF NEXT WEEK. && .AVIATION... 08/00Z...MESSY START TO THE TAF PERIOD WITH CEILINGS/VSBY RANGING FROM VFR TO IFR DUE TO AREAS OF CONVECTION MOVING THROUGH. KALO AND KOTM APPEAR TO BE THE TARGET FOR GREATEST DURATION OF SHRA/TSRA AND MORE HEAVY RAIN. BOUNDARY PAST KMCW AND ALMOST TO KDSM WILL KEEP PUSHING SOUTHEAST OVERNIGHT AND TAKE THE SHOWER THREAT WITH IT. MAY HAVE SOME LOWER CEILINGS AND VSBY TO CONTEND WITH AFT 06Z. HOWEVER...MODEL SOUNDINGS AND TIME SECTIONS DO NOT INDICATE LOW LEVEL SATURATION TO THE EXTENT WE HAD LAST NIGHT...BUT WE WILL NEED TO MONITOR TRENDS CLOSELY. COULD HAVE SOME SHRA STILL LINGERING NEAR KOTM IN THE MORNING...BUT THE BALANCE OF THURSDAY SHOULD BE DRY WITH VFR CONDITIONS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR APPANOOSE- BLACK HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR- GRUNDY-JASPER- LUCAS- MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-TAMA- WAPELLO- WARREN-WAYNE. FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ADAIR-ADAMS- AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS- FRANKLIN-GREENE-GUTHRIE-HAMILTON-HARDIN-MADISON-RINGGOLD-SAC- STORY-TAYLOR-UNION-WEBSTER-WRIGHT. && SHORT TERM...BOKSA LONG TERM...PODRAZIK AVIATION...MOYER
Hazardous weather outlook, Jul 7, 11:24 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1124 AM CDT WED JUL 7 2010 IAZ017-025>028-033>039-044>050-057>062-070>075-081>086-092>097- 081630- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE- STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1124 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTHEAST OF A LINE FROM MASON CITY TO SAC CITY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL REDEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON AND PERSIST THROUGH MUCH OF THE EVENING. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES AND LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS WOULD BE APPRECIATED. IAZ004>007-015-016-023-024-081630- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- 1124 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS WOULD BE APPRECIATED. FAB
In the hours before
Local storm report, Jul 7, 3:26 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FUNNEL CLOUD 1 NW FARNHAMVILLE 42.29N 94.43W
07/07/2010 CALHOUN IA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A SMALL FUNNEL HALFWAY TO THE
GROUND JUST NORTHWEST OF FARNHAMVILLE.
&&
LEESpecial weather statement, Jul 7, 3:28 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT WED JUL 7 2010 IAZ023-024-033>035-044>046-072230- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...DENISON...CARROLL...JEFFERSON 328 PM CDT WED JUL 7 2010 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION. FAB
Local storm report, Jul 7, 3:48 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FUNNEL CLOUD 2 SSE BRADGATE 42.78N 94.40W
07/07/2010 HUMBOLDT IA LAW ENFORCEMENT
&&
BMOYERSpecial weather statement, Jul 7, 5:16 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 516 PM CDT WED JUL 7 2010 IAZ047-059-072245- BOONE-DALLAS- 516 PM CDT WED JUL 7 2010 ...STRONG THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DALLAS COUNTY...MOVING EAST AT 20 MPH. WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BOUTON BY 520 PM CDT... WOODWARD BY 535 PM CDT... MADRID AND 7 MILES NORTH OF GRANGER BY 545 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS. BEITLICH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:00 PM CDT | Areal Flood Advisory | DMX | Decatur, Lucas, Monroe, Wayne | 3 hr |
| Jul 7, 7:13 PM CDT | Flash Flood Warning | DMX | Black Hawk, Grundy | 3 hr |
| Jul 7, 8:10 PM CDT | Areal Flood Advisory | DMX | Poweshiek | 3 hr |
| Jul 7, 8:19 PM CDT | Flash Flood Warning | DMX | Poweshiek | 2 hr |
| Jul 7, 8:34 PM CDT | Areal Flood Advisory | DMX | Appanoose, Wayne | 3 hr |
| Jul 7, 9:31 PM CDT | Areal Flood Advisory | DMX | Clarke, Decatur, Lucas, Madison, Ringgold, Warren | 3 hr |
| Jul 7, 9:50 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 13 hr |
| Jul 7, 10:35 PM CDT | Areal Flood Warning | DMX | Lucas | 12 hr |
| Jul 8, 11:48 AM CDT | River Flood Warning | DMX | Mahaska | 23 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.